Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 22, NWS Miami, FL

June 1, 2014

NWS Miami, FL issued this small craft advisory at Jun 1, 2014, 3:17 PM EDT. It took effect at Jun 2, 2014, 2:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2014, 3:17 PM EDT (19:17 UTC)
In effect from
Jun 2, 2014, 2:00 AM EDT
Expired
Jun 3, 2014, 7:55 AM EDT
In force
30 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WHUS72 KMFL 011917
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT SUN JUN 1 2014


AMZ650-670-021200-
/O.NEW.KMFL.SC.Y.0022.140602T0600Z-140603T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
317 PM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. 


* WINDS AND WAVES: EASTERLY WINDS OF 15 TO 20 KNOTS WILL ALLOW FOR
  THE SEAS IN PALM BEACH ATLANTIC WATERS TO BUILD TO AROUND 7 FEET
  LATE TONIGHT INTO MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
668 
WHUS72 KMFL 020821
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
421 AM EDT MON JUN 2 2014


AMZ650-670-030000-
/O.CON.KMFL.SC.Y.0022.000000T0000Z-140603T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
421 AM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS AND WAVES: EASTERLY WINDS OF 15 TO 20 KNOTS WITH SEAS
  AROUND 7 FEET WILL CONTINUE THROUGH THE DAY...ESPECIALLY OVER
  THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
088 
WHUS72 KMFL 021426
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1026 AM EDT MON JUN 2 2014


AMZ650-670-031200-
/O.EXT.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
1026 AM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY.

* WINDS AND WAVES: EASTERLY WINDS OF 15 TO 20 KNOTS COMBINED WITH
  A NORTHEASTERLY SWELL OF 2 TO 4 FEET WILL LEAD TO SEAS AROUND 7
  FEET THROUGH TONIGHT...ESPECIALLY OVER THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
482 
WHUS72 KMFL 022006
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT MON JUN 2 2014

AMZ650-670-031200-
/O.CON.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
406 PM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* WINDS AND WAVES: EASTERLY WINDS OF 10 TO 15 KNOTS COMBINED WITH
  A NORTHEASTERLY SWELL OF 2 TO 4 FEET WILL LEAD TO SEAS AROUND 7
  FEET THROUGH TONIGHT...ESPECIALLY OVER THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
958 
WHUS72 KMFL 030115
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
915 PM EDT MON JUN 2 2014

AMZ650-670-031200-
/O.CON.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
915 PM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* WINDS AND WAVES: EASTERLY WINDS OF 10 TO 15 KNOTS COMBINED 
  WITH A NORTHEASTERLY SWELL OF 2 TO 4 FEET WILL LEAD TO SEAS 
  AROUND 7 FEET THROUGH TONIGHT...ESPECIALLY OVER THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
646 
WHUS72 KMFL 031155
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
755 AM EDT TUE JUN 3 2014


AMZ650-670-031300-
/O.CAN.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
755 AM EDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 2:29 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 1, 2:29 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT SUN JUN 1 2014

.SHORT TERM (TONIGHT-TUESDAY NIGHT)...
PERSISTENT MID/UPPER LEVEL TROUGH CONTINUES TO REMAIN NEARLY
STATIONARY OVER THE WESTERN GULF OF MEXICO AS SURFACE HIGH
PRESSURE STRENGTHENS OVER THE MID ATLANTIC REGION IN THE WAKE OF
A COLD FRONT. THE TROUGH WILL CONTINUE TO DRIFT TO THE SOUTHWEST
AND FILL OVER THE NEXT 36 TO 48 HOURS AS A STRONG RIDGE AMPLIFIES
OVER NORTHERN MEXICO AND EXTENDS INTO THE SOUTHWEST U.S. AND A
STRONG TROUGH MOVES INTO THE WEST CENTRAL ATLANTIC. THIS CONTINUES
TO PLACE SOUTH FLORIDA IN A MOIST SOUTHEASTERLY FLOW OF AIR WITH
PWAT CONTINUING IN THE 1.8 TO 2.0 INCH RANGE THROUGH MONDAY. AT
THE SAME TIME, A WEAK RIDGE ALOFT BETWEEN THE AFOREMENTIONED
TROUGHS WILL MAINTAIN FAIRLY WARM 500MB TEMPERATURES SO THE MAIN
THREAT FROM ANY THUNDERSTORMS WILL BE HEAVY RAINFALL AND STRONG
GUSTY WINDS MAINLY ACROSS THE INTERIOR AND WEST COAST. A COLD
FRONT ASSOCIATED WITH THE ATLANTIC TROUGH WILL SAG SOUTHWARD INTO
THE BAHAMAS WHILE THE SURFACE RIDGE SHIFTS SOUTH INTO THE
SOUTHEAST STATES BY TUESDAY. MUCH DRIER AIR BEHIND THE FRONT WILL
SHIFT TO THE SOUTHWEST AND SOME DRYING WILL TAKE PLACE ACROSS
SOUTH FLORIDA AS A RESULT, ESPECIALLY ON TUESDAY. HOWEVER, THERE
IS A SIGNIFICANT DIFFERENCE BETWEEN THE GLOBAL MODELS ON HOW MUCH
DRYING WILL TAKE PLACE. THE CRAZY NAM IS THE MOST BULLISH IN THIS
DRYING WITH FORECAST SOUNDINGS SHOWING PWAT DROPPING TO UNDER AN
INCH BY TUESDAY. THE MORE PRAGMATIC GFS AND ECMWF ARE MUCH LESS
AGGRESSIVE AND WHILE THEY BOTH SHOW SOME DRYING KEEP THE PWAT AT
JUST UNDER TWO INCHES WHICH IS MORE REASONABLE FOR EARLY JUNE. SO
WILL SHOW A LOWERING OF POPS FOR MONDAY AND TUESDAY, BUT CERTAINLY
NOT AS LOW AS THE MET GUIDANCE WHICH ONLY HAS 10 PERCENT FOR
TUESDAY!

.LONG TERM (WEDNESDAY-MONDAY)...
THE EXTENDED PERIOD REMAINS SOMEWHAT UNCERTAIN ESPECIALLY
CONCERNING HEAVY RAINFALL POTENTIAL. BOTH THE GFS AND ECMWF SHOW A
WEAK SURFACE LOW PRESSURE DEVELOPING NEAR THE YUCATAN PENINSULA
AROUND MID-WEEK AND THEN LIFTING IT TO THE NORTHEAST. HOWEVER, THE
GFS HAS BEEN THE MOST AGGRESSIVE AND WHILE IT HAS BACKED OFF FROM
EARLIER RUNS STILL SHOWS A MUCH FASTER EVOLUTION AND HAS THE
TROUGH APPROACHING THE SOUTHEAST GULF OF MEXICO BY THE NEXT
WEEKEND. STILL, BOTH MODELS KEEP SOUTH FLORIDA IN A MOIST
ENVIRONMENT THROUGH THE EXTENDED AND WILL MAINTAIN THE CURRENT
TREND OF SCATTERED POPS INTO UPCOMING WEEKEND.

&&

.AVIATION...
SHOWERS CONTINUE TO PUSH WEST ACROSS THE ATLANTIC
WATERS AND HAVE HELD STEADY IN COVERAGE THIS MORNING AND EARLY
AFTERNOON. GIVEN THIS AND ENSEMBLE OF HIGH RES MODELS KEPT VCSH
PREVAILING AT ALL EAST COAST SITES THIS AFTERNOON AND OVERNIGHT.
PERIODS OF MVFR CEILINGS CANNOT BE RULED OUT IN ASSOCIATION WITH
THESE SHOWERS ALONG EAST COAST SITES THROUGH FORECAST PERIOD BUT
OUTSIDE OF PBI WHERE IT HAS BEEN STEADY WILL HANDLE REMAINING SITES
WITH AMENDMENTS AS NEEDED. AS PREDICTED EASTERLY WINDS HAVE PICKED
UP TODAY AND ARE FORECAST TO REMAIN IN 10-15 KTS RANGE OVERNIGHT AND
BECOME GUSTY AGAIN TOMORROW DURING THE DAY EAST COAST SITES. AT APF,
DUE TO EASTERLY FLOW PICKING UP, C-BRZ WILL STRUGGLE TO DEVELOP
TODAY. SHRA/TSTMS ACROSS THE AREA THIS AFTERNOON AND EVENING COULD
LEAD TO PERIODS OF MVFR OR EVEN IFR CONDITIONS BUT GIVEN UNCERTAINTY
WILL HANDLE WITH AMENDMENTS AS NEEDED. EASTERLY FLOW OF AROUND 10
KTS OVERNIGHT WILL BE 10-15 KTS AND BECOME GUSTY BY TOMORROW MORNING.

&&

.MARINE...
EAST WIND AND SEAS WILL BE ON THE INCREASE THROUGH MONDAY AS HIGH
PRESSURE BUILDS TO THE NORTH AND THE GRADIENT TIGHTENS ACROSS THE
AREA. THIS WILL LEAD TO SEAS BUILDING TO 7 FEET LATE TONIGHT AND
CONTINUING INTO MONDAY OVER THE ATLANTIC WATERS EAST OF PALM BEACH
COUNTY. A SLOW DECREASE IN THE WIND IS THEN FORESEEN LATER IN THE
FORECAST AS THE HIGH PRESSURE WEAKENS AND SHIFTS SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  77  84  75 /  20  30  30  30
FORT LAUDERDALE  87  78  84  76 /  20  30  30  30
MIAMI            86  78  85  76 /  20  20  30  40
NAPLES           90  73  87  72 /  70  30  60  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR AMZ650-670.

GM...NONE.
&&

SHORT TERM...71/JE
LONG TERM....30/KOB
AVIATION...52/PS
Hazardous weather outlook, Jun 1, 4:31 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
431 AM EDT SUN JUN 1 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
012045-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
431 AM EDT SUN JUN 1 2014

...MODERATE RISK FOR RIP CURRENTS ATLANTIC BEACHES...
...THUNDERSTORMS LIKELY THIS AFTERNOON ACROSS INTERIOR AND WEST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ACROSS THE
ATLANTIC BEACHES.

THUNDERSTORMS: THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS
AREA WIDE THIS AFTERNOON AND EARLY EVENING WITH THE BEST CHANCES
ACROSS THE INTERIOR AND GULF COASTAL AREAS. OCCASIONAL TO FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS WILL BE THE MAIN
IMPACTS WITH ANY STORMS THAT DEVELOP.

WIND: GUSTS TO 50 MPH WILL BE POSSIBLE WITHIN THE STRONGER
THUNDERSTORMS.

FLOODING: LOCALIZED URBAN FLOODING MAY BE POSSIBLE ESPECIALLY IN
FLOOD PRONE AREAS AND AREAS THAT HAVE RECEIVED HEAVY RAINFALL
OVER THE LAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
PREVAIL EACH DAY.

THE THREAT FOR RIP CURRENTS FOR THE ATLANTIC BEACHES WILL ALSO
PERSIST THROUGH MIDWEEK NEXT WEEK AS EASTERLY FLOW CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:43 PM EDTSpecial Weather StatementMFLCollier47 min
Jun 1, 5:26 PM EDTSpecial Weather StatementMFLCollier49 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.